Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 25, 2013, 2:29 PM MDT for 10 counties in Colorado. It took effect at May 26, 2013, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2013, 2:29 PM MDT (20:29 UTC)
- In effect from
- May 26, 2013, 11:00 AM MDT
- Expired
- May 26, 2013, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1683 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
344 WWUS85 KPUB 252029 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT SAT MAY 25 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS REMAINS IN EFFECT UNTIL 8 PM MDT SATURDAY FOR FIRE ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS AS WELL AS FREMONT...TELLER AND SOUTHERN EL PASO COUNTIES... ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES...HIGH HAINES VALUES...AND DRY FUELS HAS BEEN ISSUED FROM 11 AM THROUGH 9 PM SUNDAY FOR FIRE ZONES 221...222...225...227...233 AND 237...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS...FREMONT... TELLER AND SOUTHERN EL PASO...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ221-222-225-227-261230- /O.UPG.KPUB.FW.A.0011.130526T1700Z-130527T0300Z/ /O.NEW.KPUB.FW.W.0016.130526T1700Z-130527T0300Z/ /O.CON.KPUB.FW.W.0015.000000T0000Z-130526T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY- 229 PM MDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 221...222...225 AND 227... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 221...222...225 AND 227... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 221...222...225 AND 227. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL DECREASE THIS EVENING BUT WILL INCREASE AGAIN LATE SUNDAY MORNING. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES COULD GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ233-237-261230- /O.UPG.KPUB.FW.A.0011.130526T1700Z-130527T0300Z/ /O.NEW.KPUB.FW.W.0016.130526T1700Z-130527T0300Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 229 PM MDT SAT MAY 25 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 233 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 233 AND 237. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...DROPPING TO AS 7 PERCENT ON SUNDAY. * IMPACTS...FIRES GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
5 follow-up statements
666 WWUS85 KPUB 260158 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 758 PM MDT SAT MAY 25 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS HAS BEEN CANCELLED FOR THIS EVENING FOR FIRE ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS AS WELL AS FREMONT...TELLER AND SOUTHERN EL PASO COUNTIES... ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES...HIGH HAINES VALUES...AND DRY FUELS REMAINS IN EFFECT FROM 11 AM THROUGH 9 PM SUNDAY FOR FIRE ZONES 221...222...225...227...233 AND 237... WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS...FREMONT... TELLER AND SOUTHERN EL PASO...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ221-222-225-227-261800- /O.CAN.KPUB.FW.W.0015.000000T0000Z-130526T0200Z/ /O.CON.KPUB.FW.W.0016.130526T1700Z-130527T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY- 758 PM MDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 221...222...225 AND 227... ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES THIS EVENING FOR ZONES221...222...225 AND 227... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 221...222...225 AND 227. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * IMPACTS...FIRES COULD GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ233-237-261800- /O.CON.KPUB.FW.W.0016.130526T1700Z-130527T0300Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 758 PM MDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 233 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 233 AND 237. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...FIRES GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
360 WWUS85 KPUB 260202 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 802 PM MDT SAT MAY 25 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES...HIGH HAINES VALUES...AND DRY FUELS REMAINS IN EFFECT FROM 11 AM SUNDAY THROUGH 9 PM SUNDAY FOR FIRE ZONES 221...222...225...227... 233 AND 237...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS... FREMONT...TELLER AND SOUTHERN EL PASO...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ221-222-225-227-233-237-261815- /O.CON.KPUB.FW.W.0016.130526T1700Z-130527T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY-EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 802 PM MDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 221...222...225 AND 227... * AFFECTED AREA...FIRE WEATHER ZONES 221...222...225...227... 233 AND 237. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES COULD GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
954 WWUS85 KPUB 260949 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 349 AM MDT SUN MAY 26 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES...HIGH HAINES VALUES...AND DRY FUELS REMAINS IN EFFECT FROM 11 AM SUNDAY THROUGH 9 PM SUNDAY FOR FIRE ZONES 221...222...225...227... 233 AND 237...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS... FREMONT...TELLER AND SOUTHERN EL PASO...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ221-222-225-227-233-237-270200- /O.CON.KPUB.FW.W.0016.130526T1700Z-130527T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY-EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 349 AM MDT SUN MAY 26 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 221...222...225 AND 227... * AFFECTED AREA...FIRE WEATHER ZONES 221...222...225...227... 233 AND 237. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...FIRES COULD GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
833 WWUS85 KPUB 262107 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT SUN MAY 26 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES VALUES...AND DRY FUELS REMAINS IN EFFECT THROUGH 9 PM THIS EVENING FOR FIRE WEATHER ZONES 221...222...225...227...233 AND 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS... FREMONT...TELLER...SOUTHERN EL PASO...EASTERN LAS ANIMAS AND BACA COUNTIES... ...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES VALUES...AND DRY FUELS HAS BEEN ISSUED FROM NOON UNTIL 9 PM MONDAY FOR FIRE WEATHER ZONES 225...WHICH INCLUDES THE WET AND SANGRE DE CRISTO MOUNTAINS... ...A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES VALUES...AND DRY FUELS HAS BEEN ISSUED FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR FIRE WEATHER ZONES 221...222...225...227...233 AND 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...FREMONT...TELLER...SOUTHERN EL PASO...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ225-271315- /O.NEW.KPUB.FW.W.0017.130527T1800Z-130528T0300Z/ /O.NEW.KPUB.FW.A.0012.130528T1800Z-130529T0300Z/ /O.CON.KPUB.FW.W.0016.000000T0000Z-130527T0300Z/ SOUTHERN FRONT RANGE- 307 PM MDT SUN MAY 26 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 225... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 225... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 225... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 225. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES COULD GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ221-222-227-233-237-271315- /O.NEW.KPUB.FW.A.0012.130528T1800Z-130529T0300Z/ /O.CON.KPUB.FW.W.0016.000000T0000Z-130527T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY- SOUTHERN EL PASO COUNTY-EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 307 PM MDT SUN MAY 26 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 221...222...225 AND 227... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 221...222...227... 233 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 221...222...227...233 AND 237. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE THROUGH 9 PM THIS EVENING. WINDS WILL DECREASE SOME FOR MONDAY...BUT ARE FORECAST TO INCREASE AGAIN ON TUESDAY WITH THE POTENTIAL FOR GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...FIRES COULD GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
335 WWUS85 KPUB 270252 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 852 PM MDT SUN MAY 26 2013 ...A RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 221...222...225...227...233 AND 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...FREMONT... TELLER...SOUTHERN EL PASO...EASTERN LAS ANIMAS AND BACA COUNTIES... ...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES... HIGH HAINES VALUES...AND DRY FUELS WILL BE IN EFFECT FROM NOON MONDAY UNTIL 9 PM MDT MONDAY FOR FIRE WEATHER ZONES 225...WHICH INCLUDES THE WET AND SANGRE DE CRISTO MOUNTAINS... ...A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES...HIGH HAINES VALUES...AND DRY FUELS HAS BEEN ISSUED FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR FIRE WEATHER ZONES 221...222...225...227...233 AND 237...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...FREMONT...TELLER...SOUTHERN EL PASO...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ225-271900- /O.EXP.KPUB.FW.W.0016.000000T0000Z-130527T0300Z/ /O.CON.KPUB.FW.W.0017.130527T1800Z-130528T0300Z/ /O.CON.KPUB.FW.A.0012.130528T1800Z-130529T0300Z/ SOUTHERN FRONT RANGE- 852 PM MDT SUN MAY 26 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 225... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY... AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 225... ...ALSO...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 225... * AFFECTED AREA...FIRE WEATHER ZONE 225. * WINDS...SOUTHWEST 10 TO 20 MPH WITH WIND GUSTS UP TO 35 MPH AT TIMES...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...FIRES COULD GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ221-222-227-233-237-271900- /O.EXP.KPUB.FW.W.0016.000000T0000Z-130527T0300Z/ /O.CON.KPUB.FW.A.0012.130528T1800Z-130529T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY- SOUTHERN EL PASO COUNTY-EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 852 PM MDT SUN MAY 26 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY... AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 221...222...227... 233 AND 237... ...ALSO...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 221...222...227...233 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 221...222...227...233 AND 237. * WINDS...WEST 10 TO 20 MPH WITH WIND GUSTS UP TO 35 MPH AT TIMES. * RELATIVE HUMIDITY...AS LOW AS 3 PERCENT. * IMPACTS...FIRES COULD GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 25, 11:05 AM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 25, 11:05 AM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SAT MAY 25 2013 .UPDATE... ISSUED AT 1009 AM MDT SAT MAY 25 2013 WINDS HAVE ALREADY BEEN QUITE GUSTY ACROSS SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS AND SOME MOUNTAIN AREAS THIS MORNING...AND IS FORECAST TO SPREAD INTO MOST OF THE LOWER ELEVATIONS BY THIS AFTERNOON. WHERE FUELS ARE CRITICAL THIS WILL RESULT IN HIGH FIRE DANGER. MAIN CHANGE TO THE GRIDS WAS TO DROP SFC DEW POINTS ACROSS THE MTS/I-25 CORRIDOR AS YESTERDAY THEY DROPPED INTO THE SINGLE DIGITS AND LOWER TEENS AND SEE NO REASON WHY THEY WON'T DO THE SAME TODAY. HRRR SEEMS TO HAVE LATCHED ON TO THIS WELL AND HAVE USED THESE GRIDS TO BLEND TOWARDS. SHORT RANGE HIGH RES MODELS POINT TO BEST POTENTIAL FOR THUNDERSTORMS ALONG THE CO/KS BORDER DURING THE LATE AFTERNOON. HAVE TRIMMED BACK WESTERN EXTENT OF POPS TO BETTER REFLECT THIS. LOOKS LIKE PORTIONS OF EASTERN LAS ANIMAS AND WESTERN BACA COUNTY COULD SEE AN HOUR OR TWO OF CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. HOWEVER DRY LINE SHOULD WAVER BACK WESTWARD INTO BACA COUNTY EARLY THIS EVENING AS CONVECTION FIRES ALONG THE DRY LINE. WINDS ALSO APPEAR TO SLACKEN OFF SOME ACROSS EASTERN LAS ANIMAS COUNTY AS THE SFC TROF DEEPENS AND BEST GRADIENT SHIFTS SOUTH AND EASTWARD. THUS WILL HOLD OFF ON FIRE WEATHER HIGHLIGHTS FOR THESE AREAS. -KT && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 440 AM MDT SAT MAY 25 2013 ...HOT... JULY-LIKE WX EXPECTED TODAY AS DRY SW WINDS ALOFT CONTINUE TO OVERSPREAD THE AREA...AND PRECIP REMAINS MOSTLY OUTSIDE OUR CWA. H7 TEMPS RISE ANOTHER DEGREE OR SO...AND AFTER GETTING BURNED BY MX TEMPS YESTERDAY ACROSS THE PLAINS...WILL NOT MAKE THE SAME MISTAKE TODAY AND HAVE GONE ON THE HIGH SIDE OF GUIDANCE...GIVING US LOWER TO MID 90S ACROSS THE PLAINS. FORECAST HIGH OF 95 FOR KPUB THIS AFTERNOON WOULD BREAK THE OLD RECORD OF 94 FOR THIS DATE. FIRE WX STILL A CONCERN THRU THIS AFTERNOON. RED FLAG CONDITIONS LOOK A BIT SPOTTY ACROSS THE AREA TODAY...MAINLY DUE TO MARGINAL WIND GUSTS...BUT WITH DRY AND VERY WARM CONDITIONS WILL KEEP THE RED FLAG WARNING GOING AS ISSUED. WITH THE HOLIDAY WEEKEND...IT WILL BE PARTICULARLY IMPORTANT TO GUARD AGAINST FIRE STARTS THE NEXT COUPLE DAYS. THUNDERSTORMS ACROSS THE NM BORDER ARE SLOWLY DIMINISHING THIS MORNING AND SHOULD WRAP UP BY SUNRISE. THE DRYLINE RETREATS TO THE KS BORDER THIS AFTERNOON...SO ONLY A SLIGHT THREAT FOR TS ACTIVITY...MAINLY ALONG AND E OF HGWY 287 THROUGH BACA...PROWERS AND KIOWA COUNTIES. THERE COULD POTENTIALLY BE A STRONG STORM OR TWO RIGHT NR THE BORDER BY LATER THIS AFTERNOON. STORMS WILL GRADUALLY DIMINISH AFTER SUNSET. WILL BE A RATHER MILD NIGHT AS TEMPS ALOFT STAY RATHER HIGH...AND S-SW WINDS ARE SLOW TO DIMINISH THROUGH THE NIGHT...PARTICULARLY OVER THE FAR ERN COUNTIES. ROSE .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 440 AM MDT SAT MAY 25 2013 .SUNDAY AND MONDAY...DRY AND WARM SOUTHWEST FLOW ALOFT CONTINUES OVER THE REGION AHEAD OF THE TROUGH OVER THE PACIFIC NORTHWEST. DRY LINE MAY MOVE WEST OF THE KANSAS BORDER DURING THE NIGHT...BUT IT WILL MOVE EAST OF THE KANSAS BORDER DURING THE DAY. HAVE ISSUED A FIRE WEATHER WATCH FOR SUNDAY FOR ALL REGIONS OF THE CWA WITH CRITICAL FUELS. THERE WILL NOT BE MUCH OF A PROBLEM REACHING THE RELATIVE HUMIDITY CRITERIA AS MINIMUM HUMIDITIES ARE MOSTLY IN THE SINGLE DIGITS. WINDS ARE MORE OF A CONCERN...BUT THERE SHOULD BE FREQUENT GUSTS ABOVE 25 MPH ON SUNDAY. ON MONDAY...WINDS MAY BE LIGHTER...ESPECIALLY OVER THE NORTHERN SECTIONS. WOULD NOT BE SURPRISED LATER SHIFTS ISSUE FIRE WEATHER WATCHES FOR MONDAY FOR PARTS OF THE REGION. GRIDS ONLY HAVE SILENT POPS FOR BOTH DAYS GIVEN DRY AIRMASS OVER THE REGION. .TUESDAY...UPPER TROUGH WILL START APPROACHING COLORADO. MID LEVEL MOISTURE WILL MOVE INTO CENTRAL COLORADO...WITH A CHANCE FOR SOME AFTERNOON THUNDERSTORMS OVER THE CENTRAL MOUNTAINS. DRY SOUTHWEST FLOW MAY CONTINUE OVER THE EASTERN TWO THIRDS OF THE CWA. SOME FIRE WEATHER HIGHLIGHTS MAY EVENTUALLY BE NEEDED FOR PORTIONS OF THE CWA ON TUESDAY. .WEDNESDAY THROUGH FRIDAY...EC AND GFS CONTINUE TO DISAGREE ON THE SPEED AND TRAJECTORY OF THE STRONGER UPPER TROUGH. EC HAS CONSISTENTLY BEEN MORE AMPLIFIED AND SLOWER WITH THE TROUGH. THE EC SOLUTION COULD ALLOW FOR SOME LOW LEVEL MOISTURE TO ADVECT INTO EASTERN COLORADO RESULTING IN PRECIPITATION OVER MUCH OF THE REGION WEDNESDAY. THE GFS IS FASTER AND FURTHER NORTH...KEEPING WESTERLY WINDS OVER MUCH OF THE REGION. THE GFS SOLUTION WOULD ONLY PRODUCE LIGHT RAIN...IF ANY...FOR MUCH OF THE REGION. A FEW ENSEMBLE MEMBERS SUPPORT THE EC SOLUTION...BUT A MAJORITY FOLLOW THE OPERATIONAL GFS. GEM ALSO FOLLOWS GFS SOLUTION. WHILE MAJORITY OF GUIDANCE FOLLOWS GFS...AM NOT DISMISSING EC SOLUTION YET GIVEN EC PAST TRACK RECORD. .THURSDAY AND FRIDAY...MODELS AGREE WITH UPPER LOW DEVELOPING OVER THE NORTHERN ROCKIES...THEN MOVING EASTWARD INTO THE NORTHERN PLAINS. THIS PATTERN WOULD CONFINE PRECIPITATION MOSTLY TO NORTHERN AND CENTRAL COLORADO MOUNTAINS. TEMPERATURES WILL BE COOLER DUE TO COOLER AIR ALOFT...BUT WESTERLY FLOW WOULD LIMIT ANY PRECIPITATION TO LIGHT SHOWERS. --PGW-- && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1104 AM MDT SAT MAY 25 2013 VFR CONDITIONS EXPECTED AT TAF SITES WITH GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED TO INCREASE FOR ALL THREE LOCATIONS DURING THE AFTERNOON. GUSTS TO 25KTS WILL BE POSSIBLE...WITH HIGHER GUSTS TO AROUND 30-35 KTS POSSIBLE OVER/NEAR THE MOUNTAINS THROUGH THE AFTERNOON. WINDS SHOULD DECREASE AROUND 02Z...WITH LIGHT DRAINAGE WINDS EXPECTED OVERNIGHT. ISOLATED -TSRA WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING ALONG THE CO/KS BORDER. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ221-222-225- 227. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR COZ221-222-225-227-233-237. && UPDATE...KT SHORT TERM...ROSE LONG TERM...PGW AVIATION...KT
Hazardous weather outlook, May 25, 12:22 PM MDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1222 PM MDT SAT MAY 25 2013 COZ058>089-093>099-261830- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1222 PM MDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE EASTERN MOUNTAINS...TELLER COUNTY...FREMONT COUNTY...AND SOUTHERN EL PASO COUNTY. ALTHOUGH RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN A LITTLE HIGHER TO THE EAST...EASTERN LAS ANIMAS AND BACA COUNTIES COULD SEE AN HOUR OR TWO OF NEAR CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON. THUS FIRE DANGER WILL REMAIN HIGH ACROSS THE REGION DUE TO DRY CONDITIONS...GUSTY WINDS...AND UNSEASONABLY HOT WEATHER. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE FAR EASTERN PLAINS ALONG AND EAST OF HIGHWAY 287. A COUPLE OF THESE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...AND WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH ALONG WITH STRONG WINDS AND FREQUENT LIGHTING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT AND DRY WEATHER WILL CONTINUE ON SUNDAY WITH GUSTY WINDS POSSIBLE. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY OVER THE EASTERN MOUNTAINS...FREMONT COUNTY...THE WET MOUNTAIN VALLEY...EASTERN LAS ANIMAS COUNTY AND BACA COUNTY. ON MONDAY AND TUESDAY...THERE ALSO IS A CHANCE FOR CRITICAL FIRE WEATHER CONDITIONS IN THESE LOCATIONS. ISOLATED THUNDERSTORMS WILL DEVELOP ON WEDNESDAY AS A PACIFIC STORM SYSTEM MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER BACA...PROWERS...AND EASTERN KIOWA COUNTIES THIS AFTERNOON AND EVENING. 31/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:34 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 41 min |
| May 25, 4:41 AM MDT | Fire Weather Watch | PUB | Baca, Costilla, Custer, El Paso, Fremont, Huerfano and 4 more | 10 hr |
| May 25, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 55 min |
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.